Flood, Nelson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Nelson County, 8.74 mi WNW of Pelto to 2.8 mi SSW of Pekin
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 48.190, -98.400
00 feet MSL, then continued a very slow fall through the rest of the month. Congressional, state, and local officials began to put together a long term plan of action in regard to the continued wet cycle and rising lake levels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Devils Lake and Stump Lake began the month just under 1452.00 feet MSL, then continued a very slow fall through the rest of the month. Congressional, state, and local officials began to put together a long term plan of action in regard to the continued wet cycle and rising lake levels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 30, 9:00 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1000 PM CDT WED JUN 30 2010 .DISCUSSION... UPPER LEVEL RIDGE WAS OVER THE RED RIVER VALLEY. RIDGE WILL MOVE OVER MN BY 12Z THU. WATER VAPOR LOOP INDICATED WEAK SHORT WAVE OVER MT MOVING NORTHEAST. THUNDERSTORMS HAVE DEVELOPED OVER EASTERN MT AND SOUTHWEST ND AND WERE MOVING NORTHEAST. WILL ADD LOW POPS TO NORTHWEST ZONES AFTER MIDNIGHT. WILL UPDATE ZONES. FEW RADAR RETURNS CONTINUE OVER NORTHEAST ZONES WERE FALLING FROM HIGH BASED CLOUDS AND SO LIKELY LIGHT SHOWERS AT BEST. SHOWERS WEE SHIFTING TO THE EAST. && .PREVIOUS DISCUSSION.../ISSUED 230 PM CDT WED JUN 30 2010/ PRECIP CHANCES CONTINUE TO BE THE MAIN FORECAST ISSUE FOR THE PERIOD. THE UPPER RIDGE AXIS CONTINUES TO SIT OVER THE FORECAST AREA...WITH THE SFC LOW REMAINING OVER THE WESTERN DAKOTAS AND BRINGING US BRISK SOUTHERLY WINDS. OBS AT KDVL HAVE STAYED JUST BELOW ADVISORY CRITERIA DUE TO CLOUD COVER...BUT SAT LOOP SHOWS THAT SKIES SHOULD CLEAR OUT SHORTLY. WILL CONTINUE TO KEEP THE WIND ADVISORY FOR RAMSEY AND BENSON COUNTIES THROUGH THIS EVENING. ELEVATED SHOWERS THAT DEVELOPED OVER WESTERN ND THIS MORNING HAVE MAINTAINED THEMSELVES INTO THE AFTERNOON...MOVING INTO NORTHWESTERN MN. IT SEEMS TO FIT WELL WITH THE EDGE OF THE WARMER AIR MID LEVEL AIR MOVING IN. THINK THAT THESE SHOWERS WILL CONTINUE AND WILL UPDATE GRIDS FOR RADAR TRENDS. WE SHOULD REMAIN CAPPED TO SFC BASED CONVECTION...BUT SOME STORMS RIDING OVER THE TOP OF THE RIDGE AND INTO OUR NORTHERN COUNTIES IS NOT OUT OF THE QUESTION. WILL CONTINUE WITH LOW POPS IN OUR NORTH AFTER MIDNIGHT TONIGHT. SOUTH WINDS WILL STAY UP AND KEEP MIXING GOING...SO LOWS SHOULD BE A BIT MORE MILD TONIGHT...MAINLY IN THE 60S. THE UPPER RIDGE AXIS WILL BEGIN TO MOVE FURTHER EASTWARD THURSDAY AND THURSDAY NIGHT. THE NAM CONTINUES TO BE A BIT MORE AGGRESSIVE ON BRINGING THE SFC FRONT DOWN INTO OUR NORTHERN CWA TOMORROW BEFORE LIFTING IT BACK NORTH THURSDAY NIGHT. GOING FORECAST HAS 20 POPS FOR THIS SITUATION...AND THIS CONTINUES TO SEEM REASONABLE. THINK THAT TEMPS SHOULD BE A BIT WARMER WITH 850MB TEMPS UP ABOVE 20 C AND PLENTY OF SUNSHINE AND SOUTHERLY WINDS. CONTINUED TO KEEP HIGHS IN THE UPPER 80S...WITH A FEW 90S IN THE SOUTH. LOWS THURSDAY NIGHT WILL BE AGAIN A BIT MORE MILD AS HIGHER DEWPOINTS COME IN...PRIMARILY IN THE MID TO UPPER 60S. FOR FRIDAY AND FRIDAY NIGHT...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE OVER THE NORTHERN PLAINS AS THE UPPER RIDGE AXIS MOVES FURTHER EAST. THE BOUNDARY WILL BE BACK TO THE NORTH...AND WARM MID LEVEL TEMPS COULD KEEP US CAPPED DURING THE DAY ON FRIDAY. HOWEVER...CIN VALUES WILL BE LOW ENOUGH IN THE NORTHWEST TO KEEP THE LOW POPS WE HAVE GOING THERE. A BETTER CHANCE FOR PRECIP WILL BE ON FRIDAY NIGHT AS THE NAM AND GFS BOTH HAVE A WEAK SHORTWAVE COMING OUT AND MID LEVEL TEMPS WILL BE LOWER. EVEN BETTER CHANCES WILL ARRIVE ON SATURDAY WITH A STRONG SHORTWAVE TROUGH APPROACHING FROM MT AND THE COLD FRONT MOVING DOWN INTO THE CWA...SO CONTINUED WITH 30-35 POPS. TEMPS WILL REMAIN FAIRLY WARM THROUGH FRIDAY BEFORE DROPPING A BIT SATURDAY WITH INCREASING CLOUDS AND THE FRONT COMING DOWN. LONG TERM (SUN-WED)... THE BEGINNING OF THE EXTENDED MAY BE ACTIVE WITH A FRONTAL BOUNDARY ACROSS THE REGION. THERE WILL BE PLENTY OF MOISTURE AND INSTABILITY...WITH CAPES OVER 2000 J/KG AND PWATS OVER 1.5. IT COULD END UP BEING FAIRLY DRY FROM SUN NIGHT INTO MON...BUT WITH TIMING DIFFERENCES WILL MAINTAIN POPS THROUGH MON NIGHT. A DRIER AND SLIGHTLY COOLER FLOW MOVES IN BY TUE...WITH THE UPPER RIDGE FLATTENING. THERE COULD BE A SHORTWAVE OR TWO IN THE WESTERLY FLOW ALOFT...BUT IT SHOULD REMAIN MAINLY DRY THROUGH MID WEEK. && .AVIATION... VFR CONDITIONS WERE ACROSS THE AREA. MID LEVEL CLOUDS WERE OVER THE NORTHEAST ZONES WITH CIGS ABOVE 13 THOUSAND FT. VFR CONDITIONS EXPECTED FOR THU. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 625 AM CDT WED JUN 30 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-016-024-026>030- 038-039-049-052>054-011130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH COUNTY- 625 AM CDT WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL INCREASE TOWARDS THE END OF THE WEEK WITH THE BEST CHANCES FOR STORMS ON SATURDAY WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ014-015-011130- BENSON-RAMSEY- 625 AM CDT WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE LAKE REGION TODAY. BY LATE MORNING WINDS FROM 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED. THE STRONG WINDS WILL GENERATE WAVES WHICH MAY CAUSE ROAD BED AND BEACH EROSION. LOW LYING ROADWAYS MAY ALSO SEE DEBRIS ACCUMULATIONS AS A RESULT OF THE LARGE WAVES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL INCREASE TOWARDS THE END OF THE WEEK WITH THE BEST CHANCES SATURDAY WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2010Every state in 2010This day in weather historyWarnings in North Dakota, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239858, 239859, 239860.